Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jacobi

How to get rid of Tazorac REDNESS?

Recommended Posts

I've been on Tazorac 0.5% Cream for 5 solid months now; haven't missed a single night of application. In the morning, I wash with Neutrogena Oil-Free Acne Wash, and at night I wash with Purpose cleanser.

That said, I am STILL suffering from redness over most of my face; it looks like I have sunburn. I used to always moisturize in the mornings after washing, so I recently tried moisturizing after my nighttime washing (BEFORE applying Tazorac) instead, but I haven't noticed any difference.

I'm currently using CeraVe lotion. I've also tried Aveeno Ultra-Calming. Any product I use seems to only make the redness WORSE rather than better, including the Aveeno, which is intended specifically to reduce redness.

I can't stand it; it's hardly worth the improvements I've had in acne because my face is always red and irritated, no matter how much i moisturize.

Any help would be extremely appreciated. Thanks in advance!

Share this post


Link to post
Share on other sites

I looked up the ingredients of Neutrogena Oil-Free Acne Cleanser, and it's second ingredient can be an irritant. Maybe cut out the Neutrogena and use Purpose in the morning, too? Also, Purpose contains fragrance, which can be irritating to some people. If cutting out the Neutrogena doesn't work, you may want to completely switch cleansers to something without fragrance, like Cetaphil (not the oily skin version) or Cerave.

Share this post


Link to post
Share on other sites

Would anybody recommend taking a couple days off Taz, at least in the irritated areas, so that my skin can get back to normal, or will this cause a major setback in my progress with the medication? Again, I haven't missed a night in 5 months; this would be the first.

I feel like I'm in an endless cycle and the only way to get out of it might be to start back at stage one, if that makes any sense. I feel like the changes I make can't help me if my skin is already red and irritated to begin with.

Share this post


Link to post
Share on other sites

Yep, you called it. Take a 2-3 days break, then start back up again slowly. You might want to try every other night. You might get the same/better results.

Share this post


Link to post
Share on other sites
I've been on Tazorac 0.5% Cream for 5 solid months now; haven't missed a single night of application. In the morning, I wash with Neutrogena Oil-Free Acne Wash, and at night I wash with Purpose cleanser.

That said, I am STILL suffering from redness over most of my face; it looks like I have sunburn. I used to always moisturize in the mornings after washing, so I recently tried moisturizing after my nighttime washing (BEFORE applying Tazorac) instead, but I haven't noticed any difference.

I'm currently using CeraVe lotion. I've also tried Aveeno Ultra-Calming. Any product I use seems to only make the redness WORSE rather than better, including the Aveeno, which is intended specifically to reduce redness.

I can't stand it; it's hardly worth the improvements I've had in acne because my face is always red and irritated, no matter how much i moisturize.

Any help would be extremely appreciated. Thanks in advance!

Your neutrogena wash has Salicylic acid in it. I recommend you stop using that cleanser.

Share this post


Link to post
Share on other sites
I've been on Tazorac 0.5% Cream for 5 solid months now; haven't missed a single night of application. In the morning, I wash with Neutrogena Oil-Free Acne Wash, and at night I wash with Purpose cleanser.

That said, I am STILL suffering from redness over most of my face; it looks like I have sunburn. I used to always moisturize in the mornings after washing, so I recently tried moisturizing after my nighttime washing (BEFORE applying Tazorac) instead, but I haven't noticed any difference.

I'm currently using CeraVe lotion. I've also tried Aveeno Ultra-Calming. Any product I use seems to only make the redness WORSE rather than better, including the Aveeno, which is intended specifically to reduce redness.

I can't stand it; it's hardly worth the improvements I've had in acne because my face is always red and irritated, no matter how much i moisturize.

Any help would be extremely appreciated. Thanks in advance!

Your neutrogena wash has Salicylic acid in it. I recommend you stop using that cleanser.

Oh, I didn't notice that. Yep, get a gentle cleanser for when you put on the taz. You can probably continue using that SA cleanser in the morning as usual.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×